Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Feb 14, 2019, 9:15 AM CST for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 9:15 AM CST (15:15 UTC)
- Expired
- Feb 14, 2019, 5:24 PM CST
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WWUS73 KPAH 141515 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 915 AM CST Thu Feb 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150000- /O.NEW.KPAH.WI.Y.0004.190214T1515Z-190215T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 915 AM CST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...This morning and afternoon, ending at 6 PM. * WINDS...Sustained southwest winds around 20 mph with gusts of 35 to 45 mph at times. * IMPACTS...Unsecured objects could be tossed around outdoors. Trees with weakened root systems may be more prone to being uprooted given the wet soil conditions. Also, drivers of high profile vehicles may encounter difficulty driving especially on east-west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
1 follow-up statement
155 WWUS73 KPAH 142324 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 524 PM CST Thu Feb 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150030- /O.CAN.KPAH.WI.Y.0004.000000T0000Z-190215T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 524 PM CST Thu Feb 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. Winds have diminished over the past hour, and they are no longer forecast to pose a significant hazard. $$ York
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 5:50 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 14, 5:50 AM CST, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 AM CST Thu Feb 14 2019 .UPDATE... Issued at 550 AM CST Thu Feb 14 2019 The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Saturday night) Issued at 332 AM CST Thu Feb 14 2019 Lots to consider over the next 3 days. The first concern is potentially very gusty south southwest winds today. 08Z VAD winds from KPAH are 50kts at 925mb and 70kts at 850mb. This is down 10kts in the last hour or two, but indicates the potential for winds to gust well above Wind Advisory criteria, if we can mix deep enough. With increasing/thickening clouds expected through the day, the shallower mixing in the 00Z NAM may be more likely. Will continue with the Special Weather Statement for 30-40 mph wind gusts for now and let the day shift monitor for possible Advisory issuance as conditions warrant. A cold front will move through the entire region tonight, and ahead of it the 00Z models saturate the low-levels over the southeast half of the forecast area. It will be well above freezing, so a period of light rain/drizzle will be possible this evening over the24 southeast half of the area. The front will hang up over the Tennessee Valley early Friday. Friday, a storm system will move eastward into our region and intensify as it interacts with the old frontal boundary to our south. With the exception of the 00Z NAM, the 00Z model consensus is trending wetter and quicker with the onset of precipitation across our region. Measurable precipitation is now likely to reach southeast Missouri before 18Z Friday and will overspread most of the region in the afternoon. Storm 24total QPF Friday through Friday night now ranges from a quarter inch along I-64 to just over a half inch along the TN border, and this may be a bit conservative. Concern is increasing for a more substantial winter storm across the region late Friday through Friday night. The faster onset will lead to less warming on Friday, and much of the area will be at or below freezing by 00Z Saturday. A warm layer aloft is expected to develop by late afternoon over roughly the southern third of the region, while ice nucleation will be a concern throughout the area by evening. Both of these developments would lead to more of a freezing rain/icing concern over much of the region. It appears that snow will be the predominant precipitation type along I-64 where up to 2 inches will be possible, while mostly rain is expected near the TN border. However, in between, a combination of freezing rain, sleet and snow is expected. The potential exists for a tenth to a quarter inch of icing along with up to an inch of snow through the mid-section of the region. At this time, southeast Missouri has the greatest icing potential late Friday and Friday evening. As the storm system departs after 06Z Saturday, model soundings indicate some freezing drizzle potential throughout the region, so some minor glazing could continue into the overnight hours. With the Special Weather Statement planned for today's wind potential, we will settle for some enhanced wording for the Friday system in the HWO, and may send out an e-mail to our partners. Saturday should be dry, but another weaker storm system may bring more light precipitation to the region Saturday night, mainly in the overnight hours. Ice nucleation may be limited to the far north, so we may be in for another round of light rain/freezing rain over much of the region. Low temperatures are expected to remain at or above freezing over most of the southern half of the region, so impacts should be limited to southern Illinois, southwest Indiana and northern portions of southeast Missouri. The light QPF will be hit or miss across the region, so any ice or snow accumulations will be isolated. Little to no impact expected at this time. .LONG TERM...(Sunday through Wednesday) Issued at 332 AM CST Thu Feb 14 2019 Models indicate precipitation will linger mainly in portions of west Kentucky and southwest Indiana Sunday morning as a surface low slides south of the PAH forecast area. With temperatures warming 4 into the 40s to lower 50s, precipitation will mainly be rain, though a mix with some light snow will still be possible early Sunday morning. A little light rain will still be possible in the Pennyrile region of west Kentucky Sunday afternoon. Dry conditions will return Sunday night and continue into Monday evening with weak upper level ridging over the area. Temperatures will be near to a little below seasonal readings. Precipitation chances return and increase from south to north late Monday night into Tuesday. A surface low will be off to our southwest, combined with the approach of a fairly strong mid/upper level trof. The ECMWF and Canadian spread precipitation much farther north by 00z Wednesday than the GFS, which keeps our far north counties dry until around 12z Wednesday. This is in line with the GFS taking the surface low farther south, which also makes it a little colder than the other models, especially Wednesday. Preference is to lean toward the ECMWF coverage while erring toward the cooler temperatures of the GFS, at least until we have some better agreement and/or consistency in the solution. Light snow or rain/snow will be possible in our far southern counties late Monday night. Chances will spread north Tuesday as precipitation changes over to all rain by midday as temperatures climb into upper 30s northwest to upper 40s southeast. Precipitation will continue into Tuesday night, changing over to light snow or a rain/snow mix from northwest to southeast, though our far southeast should remain all rain. Lows Tuesday night will range from around 30s degrees in our northwest/west counties, to the upper 30s in our southeast. We will again see precipitation transition back to all rain from southeast to northwest on Wednesday, but precipitation chances will also be tapering off from west to east Wednesday afternoon. Fortunately our highest chances and highest QPF amounts will be in areas that will see rain or a rain/snow mix a majority of the event, so accumulating snow is not a big concern at this point. && .AVIATION... Issued at 550 AM CST Thu Feb 14 2019 Very strong southwest winds just off the surface will lead to LLWS early this morning. Otherwise, strong south southwest winds will quickly become gusty with 25-30kts expected through the day. Even stronger gusts are possible, if deeper mixing can develop. However, the latest guidance is more aggressive in developing an area of MVFR ceilings spreading from southeast Missouri around midday through the entire area by sunset. There may be a few hours of VFR conditions before the cold front arrives later this evening along with more MVFR ceilings. The southwest extent of the post-frontal clouds is suspect. KCGI and KPAH may only get a glancing blow for an hour or two. The low clouds will likely clear KMVN overnight, but not KEVV and KOWB. Winds will become northwesterly behind the front, and continue to gust for awhile, but only up to around 20kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...RST AVIATION...DRS
Hazardous weather outlook, Feb 14, 4:17 AM CST, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 417 AM CST Thu Feb 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 417 AM CST Thu Feb 14 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Gusty south southwest winds expected throughout the region today. Please refer to the Special Weather Statement for details. Minor to moderate river flooding continues. Refer to the flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A winter storm system will bring freezing rain, sleet and snow to the region Friday through Friday night. Confidence in significant ice, sleet and snow accumulations is increasing, but the details have yet to be worked out. Travel impacts will be possible by the evening commute over southeast Missouri, southern Illinois and southwest Indiana. Very light freezing rain or snow will be possible, mainly across the northern half of the region Saturday night. Little impact is expected at this time. Minor to moderate flooding is forecast on most area rivers, with some not expected to crest until well into next week. Refer to the flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 14, 3:46 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CST Thu Feb 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 346 AM CST Thu Feb 14 2019 ...Gusty Winds Expected Today... Gusty south to southwest winds will increase by midday over the entire region. The strongest wind gusts, 30 to 35 mph, are expected from late morning through much of the afternoon. Wind gusts may approach 40 mph in a few isolated locations. Wind gusts of this magnitude could make travel difficult at times for those in high profile vehicles. The potential still exists for a Wind Advisory to be issued later today. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:40 PM CST | Winter Weather Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 36 hr |
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.